MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-38-00
Medical Device Problem Codes Detachment of Device or Device Component (2907); Naturally Worn (2988)
Health Effect - Clinical Codes Metal Related Pathology (4530); Joint Impingement (4834)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: (b)(6) 320-01-38 equinoxe reverse 38mm glenosphere.(b)(6) 300-01-11 - equinoxe, humeral stem primary, press fit 11mm.(b)(6) 320-15-04 - rs glenoid plate r post aug, 8 deg, right.(b)(6) 320-15-05 - eq rev locking screw.(b)(6) 320-20-00 - eq reverse torque defining screw kit.(b)(6) 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6) 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm.(b)(6) 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm.(b)(6) 531-20-00 - shldr gps rvrs drill kit.(b)(6) 531-78-20 - shouldr gps hex pins kit (b)(6) 320-10-00 - equinoxe reverse tray adapter plate tray +0.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that female patient who had an initial reverse shoulder implanted on the right side, underwent a revision procedure approximately 5 years post the initial procedure.The patient was doing well until she had spinal fusion surgery in (b)(6) 2025.The surgeon stated the patient had to push herself in and out of bed a lot but had no memory of an exact instance where the poly may have popped out of the humeral tray.Imaging showed tray and sphere articulation, so it was clear the liner had disassociated.Revision occurred and the polyethylene was in fact disassociated with the humeral tray posteriorly.It was pulled out and observation indicated there was some wear on the inferior lip of the poly due to potential scapular notching and on the outside posterior lip portion of the liner, likely due to floating in the joint and rubbing on an adjacent structure.There was no noticeable poly wear on the articulating area of it.The tray was removed, as well as the glenosphere locking screw and glenosphere.The surgeon wound up upsizing to a 42 sphere and constrained liner for additional stability.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.X-rays were provided.The explanted devices are not available for return as the hospital won¿t release them.Device images were provided.No further information.

Brand Name
EQUINOXE
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key21971638
Report Number1038671-2025-01979
Device Sequence Number12887618
Product Code KWT
UDI-Device Identifier10885862086655
UDI-Public10885862086655
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2024
Device Catalogue Number320-38-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date05/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale